×

zbMATH — the first resource for mathematics

Derivations with power central values on Lie ideals in prime rings. (English) Zbl 1165.16303
Summary: Let \(R\) be a prime ring of \(\text{char\,}R\neq 2\) with a nonzero derivation \(d\) and let \(U\) be its noncentral Lie ideal. If for some fixed integers \(n_1\geq 0\), \(n_2\geq 0\), \(n_3\geq 0\), \((u^{n_1}[d(u),u]u^{n_2})^{n_3}\in Z(R)\) for all \(u\in U\), then \(R\) satisfies \(S_4\), the standard identity in four variables.

MSC:
16W25 Derivations, actions of Lie algebras
16N60 Prime and semiprime associative rings
16W10 Rings with involution; Lie, Jordan and other nonassociative structures
16R50 Other kinds of identities (generalized polynomial, rational, involution)
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] J. Bergen, I. N. Herstein and J. W. Keer: Lie ideals and derivations of prime rings. J. Algebra 71 (1981), 259–267. · Zbl 0463.16023 · doi:10.1016/0021-8693(81)90120-4
[2] L. Carini and V. D. Filippis: Commutators with power central values on a Lie ideal. Pacific J. Math. 193 (2000), 269–278. · Zbl 1009.16034 · doi:10.2140/pjm.2000.193.269
[3] C. L. Chuang: GPI’s having coefficients in Utumi quotient rings. Proc. Amer. Math. Soc. 103 (1988), 723–728. · Zbl 0656.16006 · doi:10.1090/S0002-9939-1988-0947646-4
[4] T. S. Erickson, W. S. Martindale III and J. M. Osborn: Prime nonassociative algebras. Pacific J. Math. 60 (1975), 49–63. · Zbl 0355.17005
[5] N. Jacobson: PI-algebras, an Introduction. Lecture notes in Math., 441, Springer Verlag, New York, 1975. · Zbl 0326.16013
[6] N. Jacobson: Structure of Rings. Amer. Math. Soc. Colloq. Pub., 37, Amer. Math. Soc., Providence, RI, 1964.
[7] V. K. Kharchenko: Differential identity of prime rings. Algebra and Logic. 17 (1978), 155–168. · Zbl 0423.16011 · doi:10.1007/BF01670115
[8] C. Lanski: An engel condition with derivation. Proc. Amer. Math. Soc. 118 (1993), 731–734. · Zbl 0821.16037 · doi:10.1090/S0002-9939-1993-1132851-9
[9] C. Lanski: Differential identities, Lie ideals, and Posner’s theorems. Pacific J. Math. 134 (1988), 275–297. · Zbl 0614.16028
[10] W. S. Martindale III: Prime rings satisfying a generalized polynomial identity. J. Algebra 12 (1969), 576–584. · Zbl 0175.03102 · doi:10.1016/0021-8693(69)90029-5
[11] E. C. Posner: Derivation in prime rings. Proc. Amer. Math. Soc. 8 (1957), 1093–1100. · doi:10.1090/S0002-9939-1957-0095863-0
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.